On the solvability of a class of reaction-diffusion systems. (English) Zbl 1200.35170

Summary: We deal with a class of parabolic reaction-diffusion systems. We use an iterative process based on results obtained for a linearized problem, then we derive some a priori estimates to establish the existence, uniqueness, and continuous dependence of the weak solution for a class of quasilinear systems.


35K57 Reaction-diffusion equations
Full Text: DOI


[1] N. Alaa, “Solutions faibles d’équations paraboliques quasilinéaires avec données initiales mesures [Weak solutions of quasilinear parabolic equations with measures as initial data],” Annales Mathématiques Blaise Pascal, vol. 3, no. 2, pp. 1-15, 1996. · Zbl 0882.35027 · doi:10.5802/ambp.64
[2] N. Alaa and I. Mounir, “Global existence for reaction-diffusion systems with mass control and critical growth with respect to the gradient,” Journal of Mathematical Analysis and Applications, vol. 253, no. 2, pp. 532-557, 2001. · Zbl 0963.35078 · doi:10.1006/jmaa.2000.7163
[3] L. Boccardo, F. Murat, and J.-P. Puel, “Existence results for some quasilinear parabolic equations,” Nonlinear Analysis. Theory, Methods & Applications. Series A, vol. 13, no. 4, pp. 373-392, 1989. · Zbl 0705.35066 · doi:10.1016/0362-546X(89)90045-X
[4] N. Boudiba, Existence globale pour des systèmes de réaction-diffusion paraboliques quasilinéaires, Thèse de troisième cycle, Université des Sciences et de la Technologie Houari Boumediene d’Alger, Algérie, 1995.
[5] N. F. Britton, Reaction-Diffusion Equations and Their Applications to Biology, Academic Press, New York; Harcourt Brace Jovanovich, London, 1986. · Zbl 0602.92001
[6] A. Dall’Aglio and L. Orsina, “Nonlinear parabolic equations with natural growth conditions and L1 data,” Nonlinear Analysis. Theory, Methods & Applications. Series A, vol. 27, no. 1, pp. 59-73, 1996. · Zbl 0861.35045 · doi:10.1016/0362-546X(94)00363-M
[7] J. Dockery, V. Hutson, K. Mischaikow, and M. Pernarowski, “The evolution of slow dispersal rates: a reaction diffusion model,” Journal of Mathematical Biology, vol. 37, no. 1, pp. 61-83, 1998. · Zbl 0921.92021 · doi:10.1007/s002850050120
[8] L. Edelstein-Keshet, Mathematical Models in Biology, McGraw-Hill, New York, 1987. · Zbl 0674.92001
[9] P. C. Fife, Mathematical Aspects of Reacting and Diffusing Systems, vol. 28 of Lecture Notes in Biomathematics, Springer, Berlin, 1979. · Zbl 0403.92004
[10] A. Haraux and A. Youkana, “On a result of K. Masuda concerning reaction-diffusion equations,” The Tôhoku Mathematical Journal. Second Series, vol. 40, no. 1, pp. 159-163, 1988. · Zbl 0689.35041 · doi:10.2748/tmj/1178228084
[11] S. L. Hollis, R. H. Martin Jr., and M. Pierre, “Global existence and boundedness in reaction-diffusion systems,” SIAM Journal on Mathematical Analysis, vol. 18, no. 3, pp. 744-761, 1987. · Zbl 0655.35045 · doi:10.1137/0518057
[12] S. L. Hollis and J. Morgan, “Interior estimates for a class of reaction-diffusion systems from L1 a priori estimates,” Journal of Differential Equations, vol. 98, no. 2, pp. 260-276, 1992. · Zbl 0780.35052 · doi:10.1016/0022-0396(92)90093-3
[13] V. Hutson, J. López-Gómez, K. Mischaikow, and G. Vickers, “Limit behaviour for a competing species problem with diffusion,” in Dynamical Systems and Applications, R. P. Agarwal, Ed., vol. 4 of World Sci. Ser. Appl. Anal., pp. 343-358, World Scientific, New Jersey, 1995. · Zbl 0848.35057
[14] J. Ka\vcur, Method of Rothe in Evolution Equations, vol. 80 of Teubner Texts in Mathematics, BSB B. G. Teubner, Leipzig, 1985.
[15] R. Landes and V. Mustonen, “On parabolic initial-boundary value problems with critical growth for the gradient,” Annales de l’Institut Henri Poincaré. Analyse Non Linéaire, vol. 11, no. 2, pp. 135-158, 1994. · Zbl 0836.35078
[16] R. H. Martin Jr. and M. Pierre, “Nonlinear reaction-diffusion systems,” in Nonlinear Equations in the Applied Sciences, W. F. Ames and C. Rogers Kapell, Eds., vol. 185 of Math. Sci. Engrg., pp. 363-398, Academic Press, Massachusetts, 1992. · Zbl 0781.35030
[17] M. Mimura and J. D. Murray, “On a diffusive prey-predator model which exhibits patchiness,” Journal of Theoretical Biology, vol. 75, no. 3, pp. 249-262, 1978. · doi:10.1016/0022-5193(78)90332-6
[18] P. B. Monk and H. G. Othmer, “Cyclic AMP oscillations in suspensions of Dictyostelium discoideum,” Philosophical Transactions of the Royal Society of London. Series B, Biological Sciences, vol. 323, no. 1215, pp. 185-224, 1989. · Zbl 0712.92005
[19] J. D. Murray, Mathematical Biology, vol. 19 of Biomathematics, Springer, Berlin, 2nd edition, 1993. · Zbl 0779.92001
[20] E. S. Oran and J. P. Boris, Numerical Simulation of Reactive Flow, Elsevier, New York, 1987. · Zbl 0875.76678
[21] M. Pierre and D. Schmitt, Existence globale ou explosion pour les systèmes de réaction-diffusion avec contrôle de masse, Thèse de Doctorat, Université Henri Poincaré, Nancy I, Nancy, 1995.
[22] K. Rektorys, Variational Methods in Mathematics, Science and Engineering, D. Reidel, Dordrecht, 1982.
[23] A. A. Samarskiĭ and A. P. Mikhaĭlov, Mathematical Modeling, Fizmatlit “Nauka”, Moscow, 1997. · Zbl 0997.00537
[24] J. Smoller, Shock Waves and Reaction-Diffusion Equations, vol. 258 of Fundamental Principles of Mathematical Science, Springer, New York, 1983. · Zbl 0508.35002
[25] E. H. Twizell, Y. Wang, W. G. Price, and F. Fakhr, “Finite-difference methods for solving the reaction-diffusion equations of a simple isothermal chemical system,” Numerical Methods for Partial Differential Equations, vol. 10, no. 4, pp. 435-454, 1994. · Zbl 0807.65097 · doi:10.1002/num.1690100404
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.